Resolution of Macular Edema secondary to rituximab after intravitreal dexamethasone: A case report and a review of the literatureMartina Maceroni, Angelo Maria Minnella
- General Medicine
to report a case of bilateral macular edema (ME) secondary to Rituximab infusions in a woman affected by IgG4-Related Disease and to review of prior cases of ME related to Rituximab.
ME completely resolved after Intravitreal Dexamethasone Implant (IDI).
Conclusions and Importance
ME is a rare complication after Rituximab infusions and very few cases are reported in the literature. Usually, ME occurs a few weeks after systemic administration and is probably related to a local release of cytokines. It resolves with oral, subtenon or intravitreal steroids. Our case is the first showing that IDI is a safe and effective treatment in ME secondary to Rituximab. Rituximab is not required to be discontinued if treatment for ME is started.